MAUDE Adverse Event Report: STRYKER GMBH FREEHAND DRILL IMN INSTRUMENTS Ø4.2X130MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH FREEHAND DRILL IMN INSTRUMENTS Ø4.2X130MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23514213S
Medical Device Problem Codes Break (1069); Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "when drilling for 2nd locking screw in most distal m/l hole a notable chatter could be heard.Following which the tip of the drill broke off where it tapers down and tip fragment was then situated on the medial side of the nail within the patient.Broken drill was removed and the decision was made to leave the tip fragment in situ.Second distal locking was then performed using the a/p hole and a new drill from the same lot with no issues.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the corrections to d4 lot #, d9/h3 and h6 component code.The reported event could be confirmed, but the reported product is required for the detailed investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
 
Event or Problem Description

Brand Name
FREEHAND DRILL IMN INSTRUMENTS Ø4.2X130MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17584665
Report Number0009610622-2023-00283
Device Sequence Number20053700
Product Code LXH
UDI-Device Identifier07613327350289
UDI-Public07613327350289
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514213S
Device Lot NumberKU152809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age23 YR
Patient SexMale